I've been on irbesartan (150 mg in the morning and 150 mg at bedtime) for about two months now and have been unable to diminish my leg/ankle swelling despite taking lasix (40 mg) and now hydrochlorothiazide (12.5 mg for the past week). I've also been on digoxin (125 mcg.), metoprolol succinate (50 mg.) and Xaralto (20 mg) during this period of time.
Looks like you're on a lot of cardiac function and antihypertensive meds. Leg swelling may be a symptom of your HTN progression or changes in heart function. Body swelling is a side effect of many medications.
I get lower body edema too. Regardless of how it began, I use the same methods to reduce my lower body edema. Discuss this with your doctor, in case some condition (like heart/lung issues, blood clots, leg sores... etc.) limits your ability to do some of these things. Inform your doctor if you have noticed a chronic cough that will not go away or observe "dents" remaining in your skin from a few seconds of pressure by a fingertip or skin changes like blisters.
If possible and not contraindicated by any of your meds, get more healthy dark green leafy veggies & some nuts into diet. They contain many nutrients that can improve blood vessel health.
Sitting, my overweight large abdomen and gravity slows down the blood return from my legs. When sitting, I flex /extend my feet, tense my leg muscles & move knees/hips. I do it for a few minutes out of every hour; it's like forcing the fluids back out of my tissues.
If I have to stand for anytime, I use something for balance control, then rise up on my toes, tighten my leg muscles and hold position for several seconds; I repeat 2-3 times.
I make time to lay flat and get my legs above my head (you take Dig, so talk to doctor). I don't just raise them but, I get my legs as high as possible & still be comfortable; use several pillows, the headboard or the wall behind your bed. I actually jiggle and exercise my legs while they are above my head. Starting with upper thighs then down to feet, I use my hands then my opposite leg/foot to masage each leg. I repeat several times. I do this as often as the need arises. TEDs or support hose may help.
Veins have valves that can eventually be damaged. If you can't get the edema to reverse, you might end up with other inactivity complications. Make sure you are not anemic and your blood panels are in the right ranges.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 2 Aug 2009 • 1 answer
Testosterone - what causes the side affect, ankle swelling ,redness, leg tenderness, is it dagerous?
Posted 6 Dec 2011 • 1 answer
Posted 1 Nov 2013 • 1 answer
My mother(71) has been prescribed Lasix and Spiractin tablets to be taken together for hypertension?
Posted 9 Jan 2014 • 3 answers
Posted 29 Mar 2016 • 0 answers